HKUST Library Institutional Repository Banner

HKUST Institutional Repository >
Mathematics >
MATH Journal/Magazine Articles >

Please use this identifier to cite or link to this item:
Title: Necessary and sufficient moment conditions for the GARCH(r,s) and asymmetric power GARCH(r,s) models
Authors: Ling, Shi-Qing
McAleer, Michael
Keywords: GARCH(r s) model
Moment conditions
Asymmetric power
Issue Date: Jun-2002
Citation: Econometric theory, v. 18, iss. 03, June 2002, p. 722-729
Abstract: Although econometricians have been using Bollerslev's (1986, Journal of Econometrics 31, 307-327) GARCH(r, s) model for over a decade, the higher order moment structure of the model remains unresolved. The sufficient condition for the existence of the higher order moments of the GARCH(r, s) model was given by Ling (1999a, Journal of Applied Probability 36, 688-705). This paper shows that Ling’s condition is also necessary. As an extension, the necessary and sufficient moment conditions are established for Ding, Granger, and Engle’s (1993, Journal of Empirical Finance, 1, 83-106) asymmetric power GARCH(r, s) model.
Rights: © Cambridge University Press (2002). This paper was published in Econometric Theory and is reprinted with permission.
Appears in Collections:MATH Journal/Magazine Articles

Files in This Item:

File Description SizeFormat
cup_lings18.pdf96KbAdobe PDFView/Open

Find published version via OpenURL Link Resolver

All items in this Repository are protected by copyright, with all rights reserved.